Cilnidipine

Cilnidipine is a drug that belongs to a group called calcium channel blocker. It helps to maintain blood pressure and is used to treat hypertension. Ankle swelling, flushes, nausea, and abdominal pain are some side effects observed after taking Cilnidipine. This medicine is useful in patients presenting with kidney problems and high blood pressure.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Is Cilnidipine the right choice for high BP with pedal edema?

Query: Hello doctor, My wife is 70 years old. She is a diabetic for 15 years, has mild BP for more than 20 years, and hypothyroidism for eight years. All are under control. She is taking Glycomet 500 mg twice a day, Thyronorm 50 mcg, and Cilacar 10 mg at breakfast time. I recorded her BP readings on Omro...  Read Full »


Dr. Nasir

Answer: Hello, Welcome to icliniq.com. I have gone through your question. The recording and monitoring that you are doing are quite commendable. Coming to the query, the change from Amlodipine to Cilnidipine was justified as Amlodipine is known to cause pedal edema that is swelling of the feet. From you...  Read Full »

Does antihypertensive drugs cause pedal edema?

Query: Hello doctor, This query is related to my wife's blood pressure condition. She has hypertension. She is 70 years old. She also has type II non-insulin-dependent diabetes mellitus for many years and subclinical hypothyroidism. She used to take Stamlo (Amlodipine) 5 mg. She has shown swelling in the...  Read Full »


Dr. Muhammad Zohaib Siddiq

Answer: Hello, Welcome to icliniq.com. Thanks for the query. For those with known hypertension and on medicines, reasonable control is said to be when blood pressure is 130/80 or less, but 140/90 or less is also normal. Amlodipine alone causes feet swelling, but if combined with other medicine, swelling...  Read Full »

Why did the doctor suggest consulting an endocrinologist for my mother's weight gain?

Query: Hi doctor, My mom is complaining about headaches and burning sensation in the eyes. She has put on weight as well and recently she started complaining about pain in the right leg heel. So, I took her to an orthopedic doctor. He asked her about her menstrual cycle and when she replied that it has sto...  Read Full »


Dr. Divakara. P

Answer: Hi, Welcome to icliniq.com. It could be due to her stopping of periods called menopause. During this period there occur hormonal changes, which causes these symptoms. I recommend her to get the following tests done and revert back. Serum estradiol. Serum vitamin D3 levels. Revert back ...  Read Full »

What is the best medication to reduce high blood pressure?

Query: Hello doctor, I seek your medical advice regarding my wife's hypertension. She is 70 years old and diabetic. Her Hb A1c is always below 6. She used to have mild BP before a few years, and her systolic reading was 140 to150 and diastolic 80 but not higher readings in both. Our physician at that time...  Read Full »


Dr. Sagar Ramesh Makode

Answer: Hello, Welcome to icliniq.com. Her sugar readings are fine, so she should continue with the same. However, her BP readings are elevated. Our target blood pressure is systolic 110 to 130, and even 130-140 is fine but less desirable. And diastolic anything less than 90 mmHg, does not matter how much...  Read Full »

Can Cilnidipine be used instead of Amlodipine to control BP?

Query: Hello doctor, Currently, I am on Telvas AM and BP is well controlled. My question is: 1. I want to shift to Cilnidipine instead of Amlodipine. Heard from many patients and clinical trials that Cilnidipine is useful in sympathetic nervous system hyperactivity as it is dual type CCB. I have that. W...  Read Full »


Dr. Ilir Sharka

Answer: Hello, Welcome to icliniq.com. Regarding your concern, I would explain that Cilnidipine is a good alternative for treating hypertension, especially in patients with uncontrolled hypertension or after a stroke. It may be more effective that Amlodipine and with fewer adverse effects (less edema). Yo...  Read Full »

How should I control my BP in winter?

Query: Hi doctor, I am a 35 year old male. In winter, My BP increases to around 160/105 mmHg; however, in summer, it is normal at 130/90 mmHg. I do not feel any problems yet such as headache. Now, I feel some shortness of breath. How should I control my BP in winter season? I have already started taking le...  Read Full »


Dr. Naresh Kumar Monigari

Answer: Hello, Welcome to icliniq.com. I had gone through all the details posted. Kindly confirm whether your blood pressure is raised during winter by repeated BP recordings. Before BP recording you should not take any hit beverage, smoking and be calm. If you have any doubt, then go for ambulatory b...  Read Full »

Can I take Telmisartan-Cilnidipine instead of Losartan for high blood pressure?

Query: Hello doctor, I have high blood pressure 171/90 with pulse rate 79, blood sugar under control after medication (fasting is 120 and PP is 146). I am taking high blood pressure medicine Losartan Potassium 50 mg. Can I start Telmisartan and Cilnidipine tablets instead of Losartan Potassium with my blo...  Read Full »


Dr. Mahmoud Ahmed Abdelrahman Abouibrahim

Answer: Hello, Welcome to icliniq.com. From what you mentioned, you have uncontrolled elevated blood pressure which requires upgrading of your medication. Losartan has the same efficacy as Telmisartan as both are from the same group. I suggest that you change Losartan to Telmisartan/Cilnidipine as the co...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.